I have been on Remeron (Mirtazapine) for a little over a year. I feel it is an excellent antidepressant and it pulled me out of the most severe depression I have ever had in a matter of three to four days. I was in the hospital for a major depressive episode when the Psychiatrists put me on it. I have not had any side effects from it except for weight gain (and some swelling of my feet and ankles at times). I have put on 15 pounds in a year and it has caused me great concern and to the point where I am not dating anymore because of my weight gain.
However..when I was in the hospital, they performed many blood tests at 5am but they did not test my thyroid (??), and I just found out I have an underactive thyroid which can cause weight gain and depression. Have you had your thyroid tested? It is a simple blood test (TSH test). The Psychiatrist told me that millions of people have an untreated (overactive or underactive thyroid) and have they have been misdiagnosed with depression and put on antidepressants.